Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Brownsville, TX

May 15, 20165 counties in Texas

NWS Brownsville, TX issued this flash flood watch at May 15, 2016, 9:57 PM CDT for 5 counties in Texas. It took effect at May 16, 2016, 12:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 15, 2016, 9:57 PM CDT (02:57 UTC)
In effect from
May 16, 2016, 12:00 AM CDT
Expired
May 16, 2016, 6:10 AM CDT
In force
6 hr
Issued by
NWS Brownsville, TX
Flood severity
None

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 3.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2016-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2016-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

771 
WGUS64 KBRO 160257
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
957 PM CDT SUN MAY 15 2016

...ADDITIONAL HEAVY RAINFALL EXPECTED FOR PORTIONS OF DEEP SOUTH
TEXAS TONIGHT...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE OVER TEXAS
THROUGH THE OVERNIGHT HOURS INTO EARLY MONDAY MORNING. THIS TROUGH
OF LOW PRESSURE WILL INTEREACT WITH VERY MOIST AND UNSTABLE AIR
OVER DEEP SOUTH TEXAS RESULTING IN ADDITIONAL SHOWER AND
THUNDERSTORMS DEVELOPMENT THROUGHOUT TONIGHT AND MONDAY MORNING.
RECENT RAINS HAVE SATURATED MUCH OF THE GROUND AROUND DEEP SOUTH
TEXAS. ANY ADDITIONAL HEAVY RAINFALL THAT OCCURS TONIGHT OR MONDAY
MORNING COULD PRODUCE FLASH FLOODING PROBLEMS. 

TXZ250-251-253>257-161100-
/O.NEW.KBRO.FF.A.0001.160516T0500Z-160516T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
957 PM CDT SUN MAY 15 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... 
  INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON... 
  COASTAL WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY 
  AND KENEDY. 

* THROUGH MONDAY MORNING

* ABUNDANT MOISTURE IN PLACE OVER THE AREA WILL INTERACT WITH AN
  UPPER LEVEL DISTURBANCE MOVING OVER THE REGION TONIGHT TO
  PRODUCE ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY. AN
  ADDITIONAL 1 TO 2 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS OF
  2 TO 3 INCHES WILL BE POSSIBLE WITHIN THE WATCH AREA TONIGHT
  THROUGH MONDAY MORNING. ANY ADDITIONAL HEAVY RAIN LATER TONIGHT MAY
  PRODUCE FLASH FLOODING.

* ADDITIONAL HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE
  SMALL STREAMS AND ARROYOS IN THE EASTERN PORTIONS OF DEEP SOUTH
  TEXAS TO FILL QUICKLY TO BANKFULL...AND POSSIBLE OVERFLOW OVER
  THE BANKS. LOW-LYING AND POOR DRAINAGE AREAS ARE ESPECIALLY AT
  RISK FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
945 
WGUS64 KBRO 160930
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
430 AM CDT MON MAY 16 2016

...HEAVY RAINFALL THREAT REMAINS BUT DIMINISHING...

.THE CONTINUED PASSAGE OF A DISTURBANCE IN THE MIDDLE LAYERS OF
A MOIST AND UNSTABLE ATMOSPHERE WILL PRODUCE A THREAT FOR FLASH
FLOODING UNTIL MID-MORNING TODAY. DRIER WEATHER IS ANTICIPATED
LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON AS THE MID-LEVEL
DISTURBANCE MOVES AWAY FROM DEEP SOUTH TEXAS AND THE RIO GRANDE
VALLEY. 

TXZ250-251-253>257-161500-
/O.CON.KBRO.FF.A.0001.000000T0000Z-160516T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
430 AM CDT MON MAY 16 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
   INLAND CAMERON...INLAND WILLACY AND KENEDY. 

* UNTIL 10 AM CDT THIS MORNING

* ABUNDANT MOISTURE IN PLACE OVER THE AREA WILL INTERACT WITH A
  MID-LEVEL DISTURBANCE MOVING THROUGH THE REGION TO PRODUCE
  ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY. AN ADDITIONAL 1 TO
  2 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS OF 2 TO 3 INCHES
  WILL BE POSSIBLE WITHIN THE WATCH AREA. ANY ADDITIONAL HEAVY
  RAIN MAY PRODUCE FLASH FLOODING.

* ADDITIONAL HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE
  SMALL STREAMS AND ARROYOS IN THE EASTERN AND CENTRAL PORTIONS OF
  DEEP SOUTH TEXAS TO FILL QUICKLY TO BANKFULL...AND POSSIBLY
  OVERFLOW. LOW-LYING AND POOR DRAINAGE AREAS ARE ESPECIALLY AT
  RISK FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
530 
WGUS64 KBRO 161110
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
610 AM CDT MON MAY 16 2016

...FLASH FLOOD WATCH CANCELLED EARLY...

.DOPPLER RADAR AND SATELLITE IMAGERY INDICATE THAT CONDITIONS HAVE
RAPIDLY IMPROVED WITHIN DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...
WITH THE PRECIPITATION PUSHING OFFSHORE AND SKIES CLEARING QUICKLY
FROM WEST TO EAST. THEREFORE...THE FLASH FLOOD WATCH PREVIOUSLY IN
EFFECT UNTIL 10 AM CDT THIS MORNING HAS BEEN CANCELLED A FEW HOURS
EARLY. 

TXZ250-251-253>257-161215-
/O.CAN.KBRO.FF.A.0001.000000T0000Z-160516T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
610 AM CDT MON MAY 16 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS HAS BEEN
CANCELLED. HOWEVER...ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATER TODAY...ESPECIALLY THIS AFTERNOON.
ANY OF THE HEAVIER OR SLOWER-MOVING THUNDERSTORMS WILL HAVE THE
ABILITY TO PRODUCE LOCALLY HEAVY RAINFALL WITH SOME NUISANCE
FLOODING IN POORLY-DRAINING AND LOW-LYING AREAS. WIDESPREAD FLASH
FLOODING IS NOT EXPECTED. 

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at May 15, 9:39 PM CDT, 18 minutes earlier.

Area forecast discussion, May 15, 9:39 PM CDT, 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
939 PM CDT SUN MAY 15 2016

.DISCUSSION...Although the RGV is witnessing a break in the
conv...the main concern of the night will be the potential for
additional heavy rainfall around the region. The 00z bro sounding
shows a pretty juicy and unstable atms in place over the region
with a pwat of 2.1 inches and a MUCAPE of 2866 j/kg. The latest
radar and satl data shows a pretty long conv line forming up from
west tx extending south to west of the rgv. All of this conv is
tracking east in tandem with a series of 500 mb vortices that are
moving east around the south end of the 500 mb closed low centered
over the Pacific NW. Both the GFS and ECWMF model sets maintain
overnight pops from 60 to 80% through around 12z mon. The NAM
guidance indicates the potential for more overnight conv but is a
little drier with pops versus the GFS and ECMWF. Much of the BRO
cwa received good soaking rains yesterday due to conv. The MFE
airport daily rainfall for today broke a record by nearly an inch.
So all things considered...will post a Flash Flood Watch for the
eastern half of the BRO cwa through the overnight and early
morning hours.

PREV DISCUSSION... /issued 842 PM CDT SUN MAY 15 2016/

DISCUSSION...updated for latest aviation discussion below.

AVIATION...The stronger convection over the region has
dissipated or has moved out of the rgv. a line of conv has
developed well west of the rio grande and is tracking east. The
latest hrrr guidance indicates that this line of conv may become
more broken up as it moves east closer to the RGV becoming more
isolated to scattered later tonight through early monday morning.
Will hold off on including a mention of convection in this taf
issuance and will see how the radar trends go over the next
several hours. Expect a mixture of vfr/mvfr ceilings to persist
over the next 24 hours due mainly to the lingering conv debris cld
cover moving over the region.

PREV DISCUSSION... /issued 225 PM CDT SUN MAY 15 2016/

SHORT TERM /Tonight through Monday Night/...Convection got an early
start this morning thanks to a moist environment and a mid level
disturbance moving into the area. With widespread cloud cover and
weaker instability, general showers and storms are expected for the
rest of the afternoon. A strong storm is possible with small hail
and gusty winds. The bigger impact will be flooding and isolated
areas of flash flooding will be possible with slower moving and/or
training storms. Especially in areas that received heavy rainfall
yesterday.

Unsettled weather will continue for the next few days. Another round
of convection is slated for tonight and Monday as yet another
disturbance moves across the area. The HRRR and NAM keep showers and
storms going throughout much of the night then progress
eastward through the day Monday whereas the GFS weakens the
convection then reloads for Monday. Plan to keep POP chances in for
the entire night. Will keep atleast a chance for precipitation going
through Monday area wide. Monday night will be a drying out period
as weak shortwave ridging builds into the area.

LONG TERM /Tuesday through Sunday/...Not much change in the
extended forecast from last grid package so here is the previous
discussion.

DEEP SOUTH TEXAS AND THE RGV WILL BE IN A GENERAL THUNDERSTORM
AREA MONDAY NIGHT. MOST OF THE ACTIVITY WILL BE CONCENTRATED NORTH
OF THE AREA BUT A FEW STORMS COULD DRIFT IN FROM THE WEST. THE
DRYLINE WILL EXTEND SOUTH INTO NORTH CENTRAL AND NORTH EAST
MEXICO, PROVIDING A FOCUS FOR STORMS TO FORM COMING OFF THE
MOUNTAINS AND THEN MOVE SOUTH AND EAST.

THE STAKES WILL INCREASE TUESDAY INTO TUESDAY NIGHT WITH THE CWA IN
A MARGINAL RISK. THE ACTIVITY WILL START IN THE LATE AFTERNOON IN
THE MEXICAN MOUNTAINS, WITH THE ADDED COMPLICATION OF A COLD FRONT
PUSHING INTO SOUTH CENTRAL TEXAS. POPS AND COVERAGE WILL INCREASE TO
SCATTERED TUESDAY NIGHT. THREATS WILL INCLUDE HAIL, STRONG GUSTY
WINDS, LIGHTNING, AND LOCALLY HEAVY DOWNPOURS

WEDNESDAY NIGHT INTO THURSDAY LOOKS LIKE IT WILL HOLD THE BIGGEST
THREAT AS THE COLD FRONT SAGS FARTHER SOUTH AND MID LEVEL ENERGY
MOVES FROM EAST TO WEST ALOFT OVER THE AREA. A SHORT WAVE TROUGH
WILL MOVE OVER THE DESERT SOUTHWEST WEDNESDAY NIGHT INTO THURSDAY,
INDIRECTLY SUPPORTING CONVECTION FARTHER SOUTH. THE THREAT WILL
DIMINISH SOMEWHAT THURSDAY NIGHT INTO FRIDAY AS A SHORTWAVE TROUGH
OVER THE SOUTHWEST UNITED STATES EJECTS NORTHEAST INTO THE CENTRAL
PLAINS.

RAIN CHANCES WILL DECREASE FRIDAY NIGHT THROUGH THE WEEKEND AS MID
LEVEL RIDGING APPEARS TO BUILD OVER THE AREA. THROUGH THE FORECAST
WINDS WILL BE MAINLY SOUTHEAST WITH A MIX OF CLOUDS AND SUN AND NEAR
NORMAL HIGH AND LOW TEMPERATURES. THE GFS AND ECMWF PATTERN DO NOT
SEEM SIGNIFICANTLY DIFFERENT ON THE LARGE SCALE, BUT MODEL GUIDANCE
DOES SHOW DIFFERENCES IN POPS, WITH THE ECMWF BEING THE WETTER OF
THE TWO MODELS. BELIEVE THE SUPERBLEND CAPTURED THE FLAVOR OF THE
UPCOMING WEEK, UNSETTLED, WHILE PROVIDING A MINIMUM YET SUFFICIENT
AMOUNT OF POPS.

MARINE...Now through Monday night...A gradual increase in winds and
building of seas will occur along the Lower Texas Coast today
through tonight as high pressure over the Gulf of Mexico interacts
with strengthening thermal low pressure over neighboring Mexico.
Small Craft will likely need to Exercise Caution for the Gulf of
Mexico waters east of Padre Island tonight. Continued strong winds
and rough seas on Monday will likely result in additional Small
Craft Exercise Cautions for the Lower Texas coastal waters at a
minimum and Small Craft Advisory very possible.

TUESDAY THROUGH THURSDAY...SOUTHERN PLAINS LOW PRESSURE WILL
INTERACT WITH HIGHER PRESSURE IN THE GULF TO SUPPORT MODERATE TO
BREEZY SOUTHEAST WINDS AND MODERATE SEAS MONDAY NIGHT. EVEN AS
HIGH PRESSURE STARTS TO PUSH SOUTH THROUGH THE PLAINS EARLY IN THE
WEEK, LOWER PRESSURE WILL CONTINUE OVER NORTH CENTRAL MEXICO AND
WEST TEXAS, WITH HIGH PRESSURE OVER THE GULF, MAINTAINING THE
GRADIENT AND MODERATE SOUTHEAST WINDS AND SEAS. SEAS MAY BUILD
CLOSE TO SMALL CRAFT ADVISORY CRITERIA THURSDAY NIGHT WITH THE
HELP OF SOME SWELL FROM THE PROLONGED FETCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  87  77  88 /  60  60  10  10
BROWNSVILLE          75  87  77  90 /  60  50  10  10
HARLINGEN            74  91  77  93 /  60  50  10  10
MCALLEN              76  93  78  95 /  60  50  10  10
RIO GRANDE CITY      74  96  77  99 /  50  20  10  20
SOUTH PADRE ISLAND   76  82  78  83 /  60  70  10  10

&&

.BRO Watches/Warnings/Advisories...
TX...Flash Flood Watch through Monday morning for TXZ250-251-253>257.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

short term...60
long term/upper air/graphicast...64
Hazardous weather outlook, May 15, 4:21 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
421 PM CDT SUN MAY 15 2016

TXZ248>257-161100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
421 PM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TONIGHT ACROSS
PORTIONS OF DEEP SOUTH TEXAS. ANY OF THE STRONGER THUNDERSTORMS THAT
MAY DEVELOP LATER TONIGHT WILL HAVE THE ABILITY TO PRODUCE SMALL
HAIL...GUSTY WINDS...LOCALLY HEAVY RAIN AND LOCALIZED FLOODING
PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL
...DAMAGING WINDS...AND FLASH FLOODING ARE POSSIBLE MONDAY AND
TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH MONDAY THROUGH
WEDNESDAY...AND AGAIN ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ANY OBSERVATIONS OF LARGE HAIL...DAMAGING WINDS...AND FLASH
FLOODING SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT AND THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-161100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
421 PM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER
TEXAS BAY AND GULF WATERS TONIGHT POSSIBLY PRODUCING SMALL
HAIL...WIND GUSTS UP TO 35 KNOTS AND PERIODS OF TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST
MONDAY AND TUESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ANY OBSERVATIONS OF HAIL...STRONG WINDS...AND TORRENTIAL RAINS
ACROSS THE LOWER TEXAS MARINE LOCATIONS SHOULD BE REPORTED TO LOCAL
LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

In the hours before

Special weather statement, May 15, 4:05 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
405 PM CDT SUN MAY 15 2016

TXZ254-256-257-152145-
INLAND WILLACY TX-COASTAL WILLACY TX-COASTAL CAMERON TX-
405 PM CDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY...CENTRAL
WILLACY AND NORTH CENTRAL CAMERON COUNTIES UNTIL 445 PM CDT...

AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARROYO CITY...MOVING NORTH AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARROYO CITY AND PORT MANSFIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2645 9746 2647 9738 2641 9745 2645 9737
      2640 9742 2639 9741 2644 9736 2636 9738
      2639 9734 2637 9735 2637 9734 2639 9733
      2624 9731 2626 9743 2634 9747 2631 9756
      2660 9762 2660 9745 2651 9742 2654 9729
TIME...MOT...LOC 2105Z 183DEG 28KT 2639 9745

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:38 AM CDTSpecial Weather StatementBROStarr67 min

Nearby

Flash Flood Watches in Texas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.